Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 53, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 25, 2004, 3:41 PM CST for Pecos County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2004, 3:41 PM CST (21:41 UTC)
- Expired
- Mar 25, 2004, 4:45 PM CST
- In force
- 64 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 122 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1541 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS54 KMAF 252141
SVRMAF
TXC371-252245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 PM CST THU MAR 25 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PECOS COUNTY IN SOUTHWEST TEXAS
THIS INCLUDES THE CITY OF FORT STOCKTON
* UNTIL 445 PM CST
* AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF FORT STOCKTON...AND MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...THE
NORTHERN AND WESTERN OUTSKIRTS OF FORT STOCKTON....RURAL CENTRAL
AND NORTHERN PECOS COUNTY.
LAT...LON 3094 10311 3081 10297 3085 10236 3104 10234
3130 10299
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 1:30 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Mar 25, 1:30 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 130 PM CST THU MAR 25 2004 UNUSUALLY MOIST FOR MARCH... SO MUCH GULF MOISTURE IN AREA CAN ALMOST HEAR SEAGULLS. LOOK TO STAY IN RICH LOW LEVEL MOISTURE INTO THE WEEKEND... SO AT LEAST LOW POPS EACH PERIOD WILL BE NECESSARY. MAV GUIDANCE KEEPS 50 DEWPOINTS FOR AREA OUT INTO SATURDAY. HAD SOME SEVERE WX YESTERDAY... LOOK TO SEE MORE THIS WEEK... PERHAPS AS EARLY AS THIS AFTERNOON AFTER MAX HEATING. DEEPENING SURFACE TROUGH THIS AFTERNOON WILL HELP TO SHARPEN UP THE DRYLINE. DRYLINE WILL BE PERSISTENT FEATURE THROUGH SATURDAY... WAVERING BACK AND FORTH ACROSS THE AREA THE REST OF THE WEEK FINALLY TO GET BLOWN EASTWARD ON SUNDAY. IN THE UPPER LEVELS A WEAK RIDGE WILL BE OVER THE AREA TONIGHT AND FRIDAY AS A TROUGH MOVES ONSHORE THE WEST COAST TONIGHT AND ACROSS CALIFORNIA TOMORROW. BOTH ETA AND AVN SHOW A SHORTWAVE MOVING IN FROM THE SOUTHWEST THIS EVENING... MAY BE TOO LATE TO PROVIDE MUCH HELP TO THIS AFTERNOONS STORMS. CWA ONLY IN GENERAL STORM OUTLOOK TODAY... HOWEVER 12Z MAF SOUNDING WAS UNSTABLE WITH LI OF -6... CAPE OF 3000 J (SEEMS HIGH)...DECENT DIRECTIONAL SHEAR BUT WITH NOT MUCH SPEED SHEAR. SO COULD SEE SOME ROTATING STORMS. THIS AFTERNOON MESOETA HAS LI OF -6 OVER THE NORTHEAST WITH CAPE OF AROUND 1500 J... BUT APPROACHING 2000 J OVER TERRELL COUNTY. BELIEVE STORMS WILL BEGIN OUT WEST THIS AFTERNOON OVER THE HIGHER TERRAIN... FT.DAVIS A GOOD BET... AND MOVE EAST INTO THE BETTER MOISTURE. CONFIDENCE PRETTY HIGH OF SEEING SOME STORMS THIS AFTERNOON AND EVENING... WILL INCREASE POPS TONIGHT BUT NOT TOO MUCH... COVERAGE SHOULD NOT BE THAT GREAT. CAP MAY BE A LIMITING FACTOR. MOST OF AREA IN SLIGHT RISK DAY 2 WITH EAST IN FOR DAY 3. ON FRIDAY ETA HAS CAPE OF 1600-1800 J ACROSS THE EAST REACHING OVER 2000 J ON SATURDAY. MESO ETA HAS LI OF -4 TO -6 ACROSS EASTERN HALF CWA ON FRIDAY... LESS SO ON SATURDAY. SO CAN SAY WILL BE UNSTABLE NEXT FEW DAYS WITH PLENTY OF ENERGY TO WORK WITH. OTHER WEAK DISTURBANCES MAY MOVE ACROSS THE REGION AND INCREASE IN FREQUENCY AS THE TROUGH APPROACHES. SATURDAY AND EVENING LOOKS TO BE EVEN A BETTER SEVERE WEATHER DAY AS THE UPPER TROUGH MOVES IN WITH THE MAIN SHORTWAVE ROTATING THROUGH THE BASE OF THE TROUGH. PRECIP CHANCES WILL DIE OFF FROM WEST TO EAST AS UPPER TROUGH MOVES ACROSS AREA. LATEST MODEL RUN TENDING TO BE SLOWER IN MOVING UPPER TROUGH THROUGH AREA SO WILL LEAVE LOW POPS IN FOR SUNDAY. TROUGH FOLLOWED UP BY STRONG RIDGE MONDAY THROUGH MID WEEK SO WILL HAVE NO POPS AFTER SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 59 81 57 78 / 20 20 20 40 CARLSBAD NM 57 87 53 83 / 10 0 10 10 DRYDEN TX 63 79 60 79 / 20 20 20 30 FORT STOCKTON TX 61 84 59 84 / 20 20 20 30 GUADALUPE PASS TX 59 80 53 79 / 10 0 10 10 HOBBS NM 59 86 54 82 / 10 20 20 20 MARFA TX 50 79 44 78 / 10 10 20 20 MIDLAND INTL AIRPORT TX 61 82 58 80 / 20 30 20 40 ODESSA TX 61 83 57 81 / 20 30 20 40 WINK TX 62 90 56 86 / 20 20 20 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 01/72
Hazardous weather outlook, Mar 25, 2:15 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 PM CST THU MAR 25 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260900- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 215 PM CST (115 PM MST) THU MAR 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS MUCH OF WEST TEXAS...GENERALLY ALONG AND EAST OF A LINE FROM SEMINOLE TO PECOS TO FORT DAVIS TO LAJITAS. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. THUNDERSTORMS ARE EXPECTED TO WEAKEN IN INTENSITY SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE PERMIAN BASIN... THE TRANS PECOS REGION...AND THE BIG BEND REGION ON FRIDAY. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 6:18 PM CST | Severe Thunderstorm Warning | MAF | Mitchell | 57 min |
| Mar 24, 6:21 PM CST | Severe Thunderstorm Warning | MAF | Mitchell | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.